2010.95: On the stability of Hamiltonian relative equilibria with non-trivial isotropy
2010.95: James Montaldi and Miguel Rodriguez-Olmos (2011) On the stability of Hamiltonian relative equilibria with non-trivial isotropy. Nonlinearity, 24 (2011). pp. 2777-2783. ISSN 1749-9097
This is the latest version of this eprint.
Full text available as:
|PDF - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader|
We consider Hamiltonian systems with symmetry, and relative equilibria with isotropy subgroup of positive dimension. The stability of such relative equilibria has been studied by Ortega and Ratiu and by Lerman and Singer. In both papers the authors give sufficient conditions for stability which require first determining a splitting of a subalgebra of the Lie algebra of the symmetry group, with different splittings giving different criteria. In this note we remove this splitting construction and so provide a more general and more easily computed criterion for stability. The result is also extended to apply to systems whose momentum map is not coadjoint equivariant.
|Uncontrolled Keywords:||Hamiltonian systems, symmetry, stability|
|Subjects:||MSC 2000 > 37 Dynamical systems and ergodic theory|
MSC 2000 > 53 Differential geometry
|Deposited By:||Dr James Montaldi|
|Deposited On:||20 July 2011|
Available Versions of this Item
- On the stability of Hamiltonian relative equilibria with non-trivial isotropy (deposited 20 July 2011) [Currently Displayed]